On Functions with a Conjugate
Annales de l'Institut Fourier, Volume 65 (2015) no. 1, pp. 277-314.

Harmonic functions of two variables are exactly those that admit a conjugate, namely a function whose gradient has the same length and is everywhere orthogonal to the gradient of the original function. We show that there are also partial differential equations controlling the functions of three variables that admit a conjugate.

Les fonctions harmoniques en deux variables sont exactement celles qui admettent une fonction conjuguée, à savoir une fonction dont le gradient a la même longueur et est partout orthogonal au gradient de la fonction d’origine. Nous montrons qu’il existe des équations aux dérivées partielles qui contrôlent également les fonctions de trois variables qui admettent une fonction conjuguée.

DOI: 10.5802/aif.2931
Classification: 53A30
Keywords: conjugate function, conformal invariant, partial differential inequality, partial differential equation, 3-harmonic function, conformal Killing field
Mot clés : fonction conjuguée, invariant conforme, inégalité aux dérivées partielles, équation aux dérivées partielles, fonction 3-harmonique, champ de Killing conforme
Baird, Paul 1; Eastwood, Michael 2

1 Laboratoire de Mathématiques de Bretagne Atlantique UMR 6205 Université de Bretagne Occidentale 6 av. Victor Le Gorgeu – CS 93837 29238 Brest Cedex 3 (France)
2 Mathematical Sciences Institute Australian National University, ACT 0200 (Australia)
@article{AIF_2015__65_1_277_0,
     author = {Baird, Paul and Eastwood, Michael},
     title = {On {Functions} with a {Conjugate}},
     journal = {Annales de l'Institut Fourier},
     pages = {277--314},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {65},
     number = {1},
     year = {2015},
     doi = {10.5802/aif.2931},
     zbl = {06496540},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.2931/}
}
TY  - JOUR
AU  - Baird, Paul
AU  - Eastwood, Michael
TI  - On Functions with a Conjugate
JO  - Annales de l'Institut Fourier
PY  - 2015
SP  - 277
EP  - 314
VL  - 65
IS  - 1
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.2931/
DO  - 10.5802/aif.2931
LA  - en
ID  - AIF_2015__65_1_277_0
ER  - 
%0 Journal Article
%A Baird, Paul
%A Eastwood, Michael
%T On Functions with a Conjugate
%J Annales de l'Institut Fourier
%D 2015
%P 277-314
%V 65
%N 1
%I Association des Annales de l’institut Fourier
%U http://www.numdam.org/articles/10.5802/aif.2931/
%R 10.5802/aif.2931
%G en
%F AIF_2015__65_1_277_0
Baird, Paul; Eastwood, Michael. On Functions with a Conjugate. Annales de l'Institut Fourier, Volume 65 (2015) no. 1, pp. 277-314. doi : 10.5802/aif.2931. http://www.numdam.org/articles/10.5802/aif.2931/

[1] Ababou, Rachel; Baird, Paul; Brossard, Jean Polynômes semi-conformes et morphismes harmoniques, Math. Z., Volume 231 (1999) no. 3, pp. 589-604 | DOI | MR | Zbl

[2] Baird, P.; Eastwood, M.G. Singularities of semiconformal mappings, RIMS Kokyuroku, Volume 1610 (2008), pp. 1-10

[3] Baird, Paul; Eastwood, Michael Conjugate functions and semiconformal mappings, Differential geometry and its applications, Matfyzpress, Prague, 2005, pp. 479-486 | MR | Zbl

[4] Baird, Paul; Eastwood, Michael CR geometry and conformal foliations, Ann. Global Anal. Geom., Volume 44 (2013) no. 1, pp. 73-90 | DOI | MR | Zbl

[5] Baird, Paul; Pantilie, Radu Harmonic morphisms on heaven spaces, Bull. Lond. Math. Soc., Volume 41 (2009) no. 2, pp. 198-204 | DOI | MR | Zbl

[6] Baird, Paul; Wood, John C. Harmonic morphisms between Riemannian manifolds, London Mathematical Society Monographs. New Series, 29, The Clarendon Press, Oxford University Press, Oxford, 2003, pp. xvi+520 | DOI | MR | Zbl

[7] Bojarski, B.; Iwaniec, T. p-harmonic equation and quasiregular mappings, Partial differential equations (Warsaw, 1984) (Banach Center Publ.), Volume 19, PWN, Warsaw, 1987, pp. 25-38 | MR | Zbl

[8] Eastwood, Michael Higher symmetries of the Laplacian, Ann. of Math. (2), Volume 161 (2005) no. 3, pp. 1645-1665 | DOI | MR | Zbl

[9] Eastwood, Michael G.; Graham, C. Robin Invariants of conformal densities, Duke Math. J., Volume 63 (1991) no. 3, pp. 633-671 | DOI | MR | Zbl

[10] Hardt, Robert; Lin, Fang-Hua Mappings minimizing the L p norm of the gradient, Comm. Pure Appl. Math., Volume 40 (1987) no. 5, pp. 555-588 | DOI | MR | Zbl

[11] Loubeau, E. On p-harmonic morphisms, Differential Geom. Appl., Volume 12 (2000) no. 3, pp. 219-229 | DOI | MR | Zbl

[12] Nurowski, Paweł Construction of conjugate functions, Ann. Global Anal. Geom., Volume 37 (2010) no. 4, pp. 321-326 | DOI | MR | Zbl

[13] Penrose, Roger; Rindler, Wolfgang Spinors and space-time. Vol. 1, Cambridge Monographs on Mathematical Physics, Cambridge University Press, Cambridge, 1984, pp. x+458 (Two-spinor calculus and relativistic fields) | DOI | MR | Zbl

[14] Szekeres, Peter Conformal tensors., Proc. R. Soc. Lond., Ser. A, Volume 304 (1968), pp. 113-122 | DOI | Zbl

[15] Weyl, Hermann The Classical Groups. Their Invariants and Representations, Princeton University Press, Princeton, N.J., 1939, pp. xii+302 | MR | Zbl

Cited by Sources: